MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH SIZE 8 ACCOLADE II 132 DEG; HIP JOINT METAL/POLYMER/METAL SEMI-CONSTRAINED POROUS-COATED UNCEMENTED PROSTHES

STRYKER ORTHOPAEDICS-MAHWAH SIZE 8 ACCOLADE II 132 DEG; HIP JOINT METAL/POLYMER/METAL SEMI-CONSTRAINED POROUS-COATED UNCEMENTED PROSTHES
Catalog Number 6720-0837
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Injury (2348)
Date of Event 12/04/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the product history records indicate that devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other events for the lot referenced.It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Femoral shaft fracture of total right hip.
 
Additional Manufacturer Narrative
An event regarding periprosthetic fracture involving an accolade stem was reported.The event was confirmed through a review of the provided medical records by a clinical consultant.Method & results: -device evaluation and results: not performed as product was not returned -medical records received and evaluation: a review of the provided medical records by a clinical consultant indicated: {.} - device-related factors play no role in pp-fracture problems because the problem is located in the bone around the device and materials and/or manufacturing aspects of the device play no role in pp-fracture failure scenarios.It was confirmed during revision that all components were intact.The stem was exchanged only because it had become loose due to the fracture and stability of the new device requires a longer stem to bypass and stabilize the fractured bone area.This pi case is not device-related.Procedure-related factors: - none.Patient-related factors - patient trauma or adverse movement.Device-related factors: - none.Diagnosis: - a traumatic overload condition of external origin has contributed to a periprosthetic fracture around the accolade ii stem requiring revision.{.} -device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the reported lot.Conclusions: the investigation concluded that the periprosthetic fracture was caused by {.} a traumatic overload condition of external origin has contributed to a periprosthetic fracture around the accolade ii stem requiring revision.{.}.
 
Event or Problem Description
Femoral shaft facture of total right hip.

Brand Name
SIZE 8 ACCOLADE II 132 DEG
Common Device Name
HIP JOINT METAL/POLYMER/METAL SEMI-CONSTRAINED POROUS-COATED UNCEMENTED PROSTHES
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7161646
Report Number0002249697-2018-00031
Device Sequence Number10781409
Product Code LPH
UDI-Device Identifier04546540664518
UDI-Public04546540664518
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K143085
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/15/2021
Device Catalogue Number6720-0837
Device Lot Number55528703
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/07/2017
Supplement Date Received by Manufacturer01/23/2018
Initial Report FDA Received Date01/03/2018
Supplement Report FDA Received Date02/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age70 YR
Patient Weight109